Posted By Jennie Chancey on April 9, 2012
These stats continue to pile up:
[R]esearch has gone and found another lovely side effect of the birth control shot: A 50 percent higher risk of breast cancer.
Women who used the shot of synthetic hormones for at least a year had double the risk of getting breast cancer, according to the study published in the journal Cancer Research. Family history, obesity, age, and pregnancy history didn’t seem to make a difference. Creepy, no?
There is some silver lining: Users’ risk dropped to that of non-users after several months of being injection-free. Plus, risk is low to begin with in younger women — like those in their 30s (1 in 233, according to the National Cancer Institute) — who tend to be the ones on Depo.
But here’s my Q … Have they studied the long-term effects that do linger? There are plenty from certain types of birth control pills (vaginal dryness, gallstones, low libido), so I wouldn’t put the same past the shot. Especially because the fake progesterone in the shot is the same used in the postmenopausal hormone therapy pill, Prempro, which was shown to boost women’s risk of breast cancer by 24 percent.
Read the full piece at THIS LINK.
Have you found Beautiful Womanhood helpful? Please consider supporting our efforts. Any purchase made through our Affiliate Links, helps us continue operating. Or visit our donation page to find out how you can become an important part of preserving Beautiful Biblical Womanhood.